The PSNet Collection: All Content
Search All Content
A 67-year-old man with well-controlled type 2 diabetes mellitus underwent elective cardiac resynchronization and defibrillator device (CRT-D) implantation. The procedure was successful and he was discharged the next day with instructions to resume his prior medications, including empagliflozin. He presented to the emergency department the following day where he was diagnosed with euglycemic diabetic ketoacidosis (eDKA) and he was transferred to the intensive care unit (ICU) for insulin infusion.
ISMP Medication Safety Alert! Acute Care. November 2, 2023;28(22):1-4.
Plymouth Meeting PA, ECRI. 2019-2023.
A 42-year-old man with a history of posttraumatic stress disorder (PTSD), alcohol use disorder and anxiety disorder, was seen in the emergency department (ED) after a high-risk suicide attempt by hanging. The patient was agitated and attempted to escape from the ED while on an involuntary psychiatric commitment. The ED staff treated him as a “routine boarder” awaiting an inpatient bed, with insufficiently robust behavioral monitoring.